Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 39, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at May 4, 2007, 8:02 PM MDT for Yuma County, Colorado. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2007, 8:02 PM MDT (02:02 UTC)
- Expired
- May 4, 2007, 9:00 PM MDT
- In force
- 58 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Yuma County, CO
The radar
The Goodland radar (KGLD), 111 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 5:36 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.0 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1202 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 761 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 050202 SVRGLD COC125-050300- /O.NEW.KGLD.SV.W.0039.070505T0202Z-070505T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 802 PM MDT FRI MAY 4 2007 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN YUMA COUNTY IN NORTHEAST COLORADO... * UNTIL 900 PM MDT * AT 757 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR HEARTSTRONG...OR ABOUT 33 MILES SOUTHEAST OF AKRON... MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ECKLEY AROUND 825 PM MDT... CLARKVILLE AROUND 850 PM MDT... WAUNETA AROUND 855 PM MDT... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS OF 60 MPH OR MORE AND DESTRUCTIVE HAIL THE SIZE OF DIMES OR LARGER. FREQUENT DEADLY LIGHTNING AND VERY HEAVY RAINS ARE ALSO POSSIBLE. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. IF YOU ARE OUTSIDE...MOVE TO SHELTER...PREFERABLY INSIDE A STRONG BUILDING. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT SATURDAY MORNING FOR NORTHEASTERN COLORADO. LAT...LON 3992 10282 3983 10246 4042 10206 4041 10273 $$ MENTZER
3 follow-up statements
000 WWUS53 KGLD 050216 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 815 PM MDT FRI MAY 4 2007 COC125-050300- /O.CON.KGLD.SV.W.0039.000000T0000Z-070505T0300Z/ YUMA CO- 815 PM MDT FRI MAY 4 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT FOR NORTHERN YUMA COUNTY... AT 813 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF YUMA...OR ABOUT 32 MILES EAST OF AKRON...MOVING NORTH AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... YUMA AROUND 825 PM MDT... ECKLEY AROUND 830 PM MDT... CLARKVILLE AROUND 900 PM MDT... THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 253 AND 268. PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GOODLAND. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT SATURDAY MORNING FOR NORTHEASTERN COLORADO. LAT...LON 3996 10281 3996 10243 4042 10206 4041 10273 $$ MENTZER
000 WWUS53 KGLD 050228 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 828 PM MDT FRI MAY 4 2007 COC125-050300- /O.CON.KGLD.SV.W.0039.000000T0000Z-070505T0300Z/ YUMA CO- 828 PM MDT FRI MAY 4 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT FOR NORTHERN YUMA COUNTY... AT 824 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 7 MILES EAST OF YUMA...OR ABOUT 32 MILES EAST OF AKRON...MOVING NORTH AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... WAUNETA AROUND 840 PM MDT... CLARKVILLE AROUND 845 PM MDT... THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 255 AND 268. PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GOODLAND. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT SATURDAY MORNING FOR NORTHEASTERN COLORADO. LAT...LON 4012 10278 4009 10238 4042 10206 4041 10273 $$ MENTZER
000 WWUS53 KGLD 050251 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 851 PM MDT FRI MAY 4 2007 COC125-050301- /O.EXP.KGLD.SV.W.0039.000000T0000Z-070505T0300Z/ YUMA CO- 851 PM MDT FRI MAY 4 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN YUMA COUNTY EXPIRES AT 900 PM MDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING WILL LEAVE THE WARNED AREA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT SATURDAY MORNING FOR NORTHEASTERN COLORADO. LAT...LON 4012 10278 4009 10238 4042 10206 4041 10273 $$ MENTZER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 2:05 PM MDT, 5 hours 57 minutes earlier.
Area forecast discussion, May 4, 2:05 PM MDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 205 PM MDT FRI MAY 4 2007 .DISCUSSION...FOCUS OF THE FORECAST REMAINS ON POTENTIAL SEVERE WEATHER OUTBREAK THIS AFTERNOON INTO THE OVERNIGHT HOURS THEN AGAIN SATURDAY AFTERNOON AND EVENING. .SHORT TERM (TONIGHT-MONDAY NIGHT) TONIGHT...WARM FRONT LIFTS NORTH ACROSS THE AREA TONIGHT. SHOWERS AND THUNDERSTORMS DEVELOP ALONG IT AND MOVE TOWARD THE NORTH. SEVERE STORMS EXPECTED AS NOSE OF 80+KT UPPER JET MOVES INTO THE AREA FROM THE SOUTHWEST AS UPPER LOW AND ASSOCIATED TROUGH MOVE INTO WESTERN COLORADO. LOW LEVEL CLOUDINESS AND FOG WILL REDEVELOP AS BOUNDARY LAYER RESATURATES. WILL NEED TO ADD MENTION OF FOG. SATURDAY/SATURDAY NIGHT...LARGE PORTION OF UPPER LOW LIFTS NORTHEAST INTO NORTHEAST CO/EASTERN WY CREATING AN ELONGATED UPPER LOW AND ASSOCIATED TROUGH. SURFACE LOW REMAINS NEARLY STATIONARY OVER FAR NORTH CENTRAL KS/SOUTH CENTRAL NE WITH A COLD FRONT TRAILING THE LOW THROUGH THE CENTRAL OR EASTERN PORTIONS OF THE TRI-STATE AREA. EXPECT ANOTHER ROUND OF STRONG TO SEVERE STORMS GIVEN MODEST INSTABILITY/LITTLE INHIBITION/INCREASING UPPER JET AND FAVORABLE UPPER DIVERGENCE. DURING THE OVERNIGHT HOURS DRY SLOT WORKS INTO THE AREA. CURRENT THINKING IS BEST CHANCE OF PRECIP WILL EXIST OVER THE FAR EASTERN CWA OVERNIGHT. SUNDAY/SUNDAY NIGHT...WILL TREND TOWARD THE RUC13/GFS/ENSEMBLE SFC SOLUTION WHICH PUSHES A COLD FRONT THROUGH THE ENTIRE AREA VS THE NAM WHICH PUSHES THROUGH HALF OF THE AREA BY DAYS END. THE UPPER PATTERN ISNT MUCH CLEARER WITH THE LARGE UPPER TROUGH AND/OR TROUGH AXIS LINGERING ACROSS THE NORTHERN AND CENTRAL PLAINS. LOW CONFIDENCE TEMP/POP/WX FORECAST AS THE DETAILS VARY BETWEEN THE MODS. WILL HAVE HIGH CHANCE POPS DURING THE AFTERNOON WITH TEMPERATURES GENERALLY IN THE 60S...MAYBE 70 OUT EAST. MONDAY/MONDAY NIGHT...UPPER TROUGH AXIS EXTENDS FROM THE NORTHERN PLAINS SOUTHWEST THROUGH THE HIGH PLAINS INTO THE SOUTHWEST STATES WITH AMPLIFIED UPPER RIDGE AXIS ACROSS THE OHIO VALLEY AND CALIFORNIA THROUGH MONTANA REGIONS. WILL CARRY SOME SLIGHT CHANCE/LOW CHANGE POPS PER HPC GUIDANCE. .LONG TERM (TUESDAY-FRIDAY) MONDAYS UPPER TROUGH MOVES THROUGH THE AREA TUESDAY WITH SHORT RANGE RIDGING BUILDING IN BEHIND FOR WEDNESDAY. FOR THURSDAY AND FRIDAY BROAD UPPER LEVEL RIDGING TAKES HOLD OVER THE AREA. TEMPERATURES SLOWLY WARM THROUGH THE PERIOD WITH HIGHS BY FRIDAY IN THE LOW 80S. LITTLE IN THE WAY OF PRECIPITATION CHANCES AT THIS TIME. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && DDT
Hazardous weather outlook, May 4, 10:46 AM MDT, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1046 AM MDT FRI MAY 4 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-051530- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1046 AM MDT FRI MAY 4 2007 /1146 AM CDT FRI MAY 4 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE WEATHER ACROSS THE TRI STATE REGION THIS AFTERNOON AND EVENING AS AN AREA OF LOW PRESSURE DEVELOPS OVER THE AREA. SKIES WILL GRADUALLY CLEAR THIS AFTERNOON ALLOWING FOR AN UNSTABLE AIRMASS TO DEVELOP ACROSS THE AREA. A DEVELOPING SURFACE LOW WILL FORCE A WARM FRONT NORTH ACROSS THE AREA OVERNIGHT...PROVIDING THE FOCUS FOR THUNDERSTORMS. STRONG WIND SHEAR WILL COMBINE WITH INSTABILITY TO ALLOW THUNDERSTORMS TO RAPIDLY BECOME SEVERE LATE THIS AFTERNOON AND INTO TONIGHT. TORNADOES AND VERY LARGE HAIL WILL BE THE PRIMARY THREAT THROUGH LATE TONIGHT. IN ADDITION TO THE THREAT OF SEVERE WEATHER...HEAVY RAIN WILL BE POSSIBLE AS STORMS BEGIN TO TRACK OVER THE SAME LOCATIONS....BRINGING THE POSSIBILITY OF LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A MODERATE RISK OF SEVERE WEATHER EAST OF A LINE FROM OBERLIN TO GOVE KANSAS SATURDAY AND SATURDAY NIGHT AND A SLIGHT RISK WEST OF THAT LINE FOR THE REMAINDER OF THE TRI-STATE AREA. SUPERCELL THUNDERSTORMS WITH FAVORABLE SHEAR PROFILES WILL BE CAPABLE OF PRODUCING LARGE HAIL AND TORNADOES. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH WEDNESDAY. AT THIS TIME THE MAIN THREAT APPEARS TO BE CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND THROUGH THE EVENING. JRM/FS
In the hours before
Special weather statement, May 4, 6:29 PM MDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 629 PM MDT FRI MAY 4 2007 COZ091-050100- KIT CARSON COUNTY- 629 PM MDT FRI MAY 4 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO... AT 626 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF FLAGLER...OR 35 MILES EAST OF LIMON...AND MOVING NORTHEAST AT 35 MPH. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 391 AND 408. MENTZER
Local storm report, May 4, 6:49 PM MDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
649 PM MDT FRI MAY 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM HAIL FLAGLER 39.29N 103.07W
05/04/2007 M0.88 INCH KIT CARSON CO TRAINED SPOTTER
&&
BOYDSpecial weather statement, May 4, 6:59 PM MDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 659 PM MDT FRI MAY 4 2007 COZ090-091-050130- KIT CARSON COUNTY-YUMA COUNTY- 659 PM MDT FRI MAY 4 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO AND YUMA COUNTY IN NORTHEAST COLORADO... AT 654 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF SEIBERT...OR 35 MILES WEST OF BURLINGTON...AND MOVING NORTHEAST AT 35 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 182 AND 192. MENTZER
Special weather statement, May 4, 7:29 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 729 PM MDT FRI MAY 4 2007 COZ090-050200- YUMA COUNTY- 729 PM MDT FRI MAY 4 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR YUMA COUNTY IN NORTHEAST COLORADO... AT 725 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COPE...OR 37 MILES NORTHWEST OF BURLINGTON...AND MOVING NORTHEAST AT 35 MPH. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 181 AND 189. MENTZER
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 8:59 PM MDT | Tornado Warning | GLD | Kit Carson | 31 min |
| May 4, 9:27 PM MDT | Tornado Warning | GLD | Kit Carson | 33 min |
| May 4, 9:42 PM MDT | Tornado Warning | GLD | Yuma | 48 min |
| May 4, 10:26 PM MDT | Tornado Warning | GLD | Yuma | 34 min |
| May 4, 10:29 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 38 min |
| May 4, 11:01 PM MDT | Tornado Warning | GLD | Yuma | 59 min |
| May 5, 12:06 PM MDT | Tornado Warning | GLD | Yuma | 24 min |
| May 5, 12:29 PM MDT | Tornado Warning | GLD | Yuma | 19 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.